Home / Health / If you hit COVID-19 but develop this symptom weeks later, it can be fatal – BGR

If you hit COVID-19 but develop this symptom weeks later, it can be fatal – BGR



  • A symptom that might seem benign could indicate that a person who has already defeated COVID-19 is developing a frightening, potentially fatal, coronavirus complication.
  • Adults are also at risk of developing the same multisystem inflammatory syndrome seen in children who survived COVID-19.
  • People who develop a rash a few weeks after their COVID-19 infection is cleared may need immediate medical attention for a condition called MIS-A.

The coronavirus statistics contain a misleading number that will lead many people to believe that COVID-19 is not as dangerous as people say. Of nearly 40 million registered cases, about 1

.12 million people died from the disease. That means everyone else has either recovered (29.23 million people) or is currently battling the disease (9.36 million). Many of these active cases will also recover over the coming weeks. What these numbers don’t tell you is that many people who get rid of the virus will experience unexpected and potentially serious complications. The phenomenon is known as “Long COVID,” a chronic version of the disease in which patients continue to show various symptoms even after the virus has been beaten. In addition, some people risk developing a potentially life threatening syndrome that first appeared in children who survived COVID-19. And everything can start with a symptom that you may not consider to be very serious.

The multisystem inflammatory syndrome in children (MIS-C) has now been shown to affect adults as well, and the syndrome is referred to as MIS-A. Both can be frightening and lead to life-threatening complications that require hospitalization and even intensive care. These conditions can occur without warning after a coronavirus infection has been cleared up. However, sometimes there is evidence that a patient is developing MIS-C or MIS-A.

One of the first symptoms COVID-19 survivors might see is a skin rash. NBC News Reports. COVID-19 sometimes has unusual dermatological symptoms of its own, including rashes and a phenomenon called covid toe. But this new rash would appear after COVID-19 is gone.

“Before I even saw the patient,” said Dr. Alisa Femia NBC News, I said, ‘This has not yet been reported. This must be MIS-A. “The director of inpatient dermatology at NYU Langone Health in New York City looked at a patient file that contained several photos. A 45-year-old man had cared for his wife for the past few weeks while she was suffering from COVID-19. The man had “dark red circular spots on the palms and soles of the feet” NBC. He also had pink eyes and “extremely chapped” lips.

“The skin is right there in front of your eyes,” said Femia. “You can’t not see it.”

Dermatologists may be more likely to see this symptom in patients, but not all of them associate it with MIS-C or MIS-A. However, these rashes appear to be a leading indicator of this scary post-COVID syndrome that some people experience. The condition can be underdiagnosed in adults because many doctors don’t even know how to look for it.

Aside from rashes, these patients may experience symptoms that can occur with COVID-19 as well as other medical conditions, including fever, chest pain, heart problems, and gastrointestinal problems. It is crucial that MIS-A patients do not have a key symptom of severe COVID-19, namely shortness of breath. Your COVID-19 PCR tests would give negative results, while antibody tests may be positive, suggesting a recent recovery from the infection.

Doctors still can’t fully explain what is causing the inflammation in the body after the novel coronavirus is cleared, but MIS-C and MIS-A can both be fatal. There are currently no guaranteed cures for these inflammatory syndromes in COVID-19 survivors.

NBC reports that children are usually treated with intravenous immunoglobulin, an antibody treatment that has nothing to do with COVID-19 antibodies that would provide plasma transfers. Adults are often given steroids and interleukin-6 inhibitors because they have already developed COVID-19 antibodies. Some doctors who spoke to NBC theorize that it is the coronavirus antibodies that could cause MIS-A. But that’s speculation for now as there’s no definitive evidence for it.

Chris Smith started writing about gadgets as a hobby and before he knew it he was sharing his views on technical matters with readers all over the world. Whenever he’s not writing about devices, he miserably doesn’t stay away from them, even though he tries desperately. But that’s not necessarily a bad thing.




Source link